Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 18, 2006, 8:18 PM CDT for Blanco County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2006, 8:18 PM CDT (01:18 UTC)
- Expired
- Apr 18, 2006, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4910 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 190120
FFWEWX
TXC031-190415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
818 PM CDT TUE APR 18 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BLANCO
* UNTIL 1115 PM CDT
* AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE ROUND MOUNTAIN...PEDERNALES FALLS
STATE PARK...JOHNSON CITY AND CYPRESS MILL.
DOPPLER RADAR ESTIMATES AND CURRENT THUNDERSTORM LOCATIONS SUGGEST 2
TO 3 INCHES OF RAIN WILL BE POSSIBLE OVER NORTHERN BLANCO COUNTY
AFTER THESE THUNDERSTORMS TRAIN ACROSS THE SAME AREAS THROUGH 9 PM.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3050 9858 3015 9860 3013 9829 3043 9815
3050 9836
$$1 follow-up statement
000
WGUS74 KEWX 190212
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 PM CDT TUE APR 18 2006
TXC031-190415-
BLANCO TX-
910 PM CDT TUE APR 18 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
BLANCO COUNTY...
AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
GROUND TRUTH REPORTS AND RADAR ESTIMATES SUGGEST 2 TO 3 INCHES OF
RAIN HAD FALLEN OVER NORTHERN PORTIONS OF BLANCO COUNTY. ADDITIONAL
ISOLATED THUNDERSTORMS OVER GILLESPIE COUNTY COULD MOVE EAST INTO
THESE SAME AREAS BY 10 PM.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3050 9858 3015 9860 3013 9829 3043 9815
3050 9836
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 2:22 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Apr 18, 2:22 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE BROWNSVILLE TX 222 PM CDT TUE APR 18 2006 .DISCUSSION... RECORD HEAT AND THE DRY LINE MAY HAVE THE SIDE EFFECT OF SOME BRIEF BORDERLINE SEVERE WEATHER THIS AFTERNOON. LIFTED INDICES OF -6 RUNNING FROM DRT TO BURNET AND CAPE FROM 1500-2000 IN THE HILL COUNTRY AHEAD OF THE SLOWLY ADVANCING DRYLINE. CONVECTIVE INHIBITION IS STILL FAIRLY STRONG...BUT TEMPS IN THE MID TO UPPER 90S ARE GETTING CLOSE TO BREAKING THE CAP. TCU NOTED ON LATEST VIS IMAGERY ALONG THE DRYLINE FROM JCT TO MASON. RIGHT NOW FEEL THAT CAP IS A BIT TOO STRONG FOR A LARGE NUMBER OF CELLS...BUT A FEW SHOULD BE ABLE TO POP THROUGH AND BRIEFLY GO SEVERE WITH THE MAIN THREAT BEING WIND GUSTS AND HAIL. FRONT/DRYLINE PUSHES FURTHER INTO TEXAS ON WEDNESDAY BEFORE RETREATING WEDNESDAY NIGHT. AS IT RETREATS...A VORT MAX SWEEPS THROUGH OVERHEAD. THIS WILL ADD LIFT AND SPARK SOME SHOWER AND THUNDERSTORM ACTIVITY. SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING IN VORTS DURING THE WEEKEND INTO EARLY NEXT WEEK...BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE NOT YET GONE WHOLEHEARTEDLY WITH POPS AFTER THURSDAY ATTM UNTIL WE CAN SIGNIFICANTLY BREAK THIS DRY PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 89 66 86 / 10 10 40 30 AUSTIN BERGSTROM INTL AIRPORT 65 89 66 87 / 10 10 40 30 DEL RIO INTL AIRPORT 69 93 70 87 / 10 10 40 30 SAN ANTONIO INTL AIRPORT 65 90 68 83 / 10 10 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && STRAUB
Hazardous weather outlook, Apr 18, 6:30 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 PM CDT TUE APR 18 2006 TXZ171>173-183>194-202>209-217>225-228-191100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 630 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT TONIGHT FOR THE COUNTIES OF ZAVALA...UVALDE...REAL...KERR...BANDERA...MEDINA ...GILLESPIE...KENDALL...BEXAR...COMAL...HAYS...BLANCO...LLANO... BURNET...WILLIAMSON...TRAVIS...LEE...AND BASTROP...AS SOME SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE PERIOD. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED FOR THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED THIS EVENING DUE TO THE SEVERE WEATHER OCURRING AT THIS TIME. TOMASELLI
In the hours before
Local storm report, Apr 18, 7:07 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
707 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 14 NE HARPER 30.44N 99.08W
04/18/2006 M2.75 INCH GILLESPIE TX LAW ENFORCEMENT
BASEBALL SIZE HAIL IN DOSS.
0605 PM HAIL 30 W MOUNTAIN HOME 30.17N 99.87W
04/18/2006 M1.00 INCH EDWARDS TX TRAINED SPOTTER
ONE INCH HAIL 10 MILES N OF JUNCTION OF HWYS 41 AND 83 ON
HWY 83.
0644 PM HAIL MOUNTAIN HOME 30.17N 99.37W
04/18/2006 M1.75 INCH KERR TX LAW ENFORCEMENT
&&
DCLocal storm report, Apr 18, 7:52 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
752 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 12 SE HARPER 30.18N 99.11W
04/18/2006 M1.75 INCH GILLESPIE TX TRAINED SPOTTER
0740 PM HAIL LEANDER 30.56N 97.86W
04/18/2006 M2.00 INCH WILLIAMSON TX LAW ENFORCEMENT
NAMELESS ROAD AND ROUND MOUNTAIN ROAD. MOSTLY 1/2 TO 3/4
HAIL, A FEW 2 INCH STONES.
&&
COOEWXThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 36 min |
| Apr 18, 7:22 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Apr 18, 7:28 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 62 min |
| Apr 18, 7:35 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 55 min |
| Apr 18, 7:55 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
| Apr 18, 8:09 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 51 min |
| Apr 18, 8:27 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis, Williamson | 63 min |
| Apr 18, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 61 min |
| Apr 18, 9:59 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 28 min |
| Apr 18, 10:00 PM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 60 min |
| Apr 18, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Kendall | 58 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.